Oklahoma, 2007

Flash Flood and Damaging Winds in Oklahoma, July 10, 2007

July 10, 2007 · NWS OUN · 3 events in 1 county or zone

A weak surface boundary moved into southern Oklahoma during the morning hours of the 10th. Afternoon heating created extreme instability along and south of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A weak surface boundary moved into southern Oklahoma during the morning hours of the 10th. Afternoon heating created extreme instability along and south of the front. Thunderstorms developed over this area with a few thunderstorms becoming severe, producing high winds and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 2:38 PM CST, 56 minutes earlier.

Area forecast discussion, Jul 10, 2:38 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
338 PM CDT TUE JUL 10 2007

HAVE TRIMMED BACK FLASH FLOOD WATCH TO SOUTH CENTRAL
AND SOUTHEAST COUNTIES THROUGH EARLY THIS EVENING.  ISOLATED
CONVECTION IS DEVELOPING ACROSS THIS AREA NEAR OLD SURFACE
BOUNDARY. EXTREME INSTABILITY COMBINED WITH RATHER WEAK
MID AND UPPER FLOW WILL LIKELY RESULT IN LOCALLY HEAVY
RAINFALL...DAMAGING WINDS FROM DOWNBURST AND HALF DOLLAR SIZE
HAIL. WEAK CONVECTION ACROSS WESTERN KANSAS MAY PUSH INTO NORTHERN
PARTS OF THE FA LATE THIS AFTERNOON OR EVENING...BUT CONVECTION
HAS BEEN SHOWING A WEAKENING TREND. MORE ORGANIZED CONVECTION THIS
EVENING AND OVERNIGHT WILL BE WEST OF THE FA. UPPER FLOW WILL
LIKELY KEEP MOST OF THIS CONVECTION WEST OF THE AREA DURING THE
OVERNIGHT.

COLD FRONT ACROSS KANSAS WILL PUSH INTO AT LEAST NORTHERN THIRD
OF OKLAHOMA BY EARLY WEDNESDAY EVENING...BEFORE STALLING IN
RESPONSE TO SURFACE LOW OVER SOUTHEAST COLORADO.

BETTER CHANCE OF WIDESPREAD CONVECTION APPEARS TO COME LATE WEDNESDAY
INTO THURSDAY MORNING AND MAYBE AGAIN THURSDAY EVENING INTO PARTS
OF THE DAY FRIDAY. AT THIS POINT IT APPEARS NORTHERN HALF OF FA
WILL HAVE BETTER CHANCE OF EXCESSIVE RAINFALL AND FLOODING.

WILL CONTINUE WITH MAINLY DRY FORECAST GOING INTO THE WEEKEND.
MEDIUM RANGE MODELS DEVELOP UPPER LOW OVER ARKLATEX REGION EARLY
NEXT WEEK WHICH SHOULD KEEP AREA MAINLY DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  88  70  90 /  30  20  50  50
HOBART OK         72  89  72  92 /  40  20  50  20
WICHITA FALLS TX  74  92  73  93 /  40  40  40  10
GAGE OK           66  87  69  91 /  40  20  50  20
PONCA CITY OK     65  86  67  87 /  30  10  50  50
DURANT OK         71  91  73  91 /  50  40  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ032-039-
     041>043-045>048-050>052.

TX...NONE.
&&

SIX
Hazardous weather outlook, Jul 10, 10:55 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUL 10 2007

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS THROUGH TONIGHT OVER PARTS
OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS SOUTH OF A LINE EXTENDING FROM
CHEYENNE... TO SULPHUR... TO ATOKA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM LATE THIS
AFTERNOON THROUGH 2 AM.

IMPACTS...
PROPERTY DAMAGE FROM 70 MPH WIND GUSTS AND HAIL TO THE SIZE OF
QUARTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. FLOODING
OF LOW-LYING AND POOR DRAINAGE AREAS WILL ALSO BE A CONCERN.

DISCUSSION...
OUTFLOW BOUNDARIES FROM RECENT SHOWER AND THUNDERSTORM ACTIVITY MAY
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. ONE BOUNDARY WILL EXTEND GENERALLY ALONG THE RED RIVER
WHILE A SECOND WIND SHIFT LINE WILL EXTEND FROM THE OKLAHOMA CITY
METRO AREA SOUTHWEST TO NEAR ALTUS. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP MAINLY NEAR THESE BOUNDARIES DURING THE
AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS WILL LIKELY BE IN
SOUTH CENTRAL AND SOUTHWEST OKLAHOMA... INTO PART OF WESTERN NORTH
TEXAS... WHERE THE INSTABILITIES WILL BE THE HIGHEST. SOME OF THE
STRONGEST STORMS COULD PRODUCE DAMAGING WINDS AND HAIL TO NEAR THE
SIZE OF QUARTERS. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ANOTHER
AREA OF POSSIBLE THUNDERSTORM DEVELOPMENT WILL BE IN THE TEXAS
PANHANDLE. ACTIVITY THAT DEVELOPS IN THIS AREA COULD MOVE TO THE
SOUTH SOUTHEAST POSSIBLY BRUSHING PORTIONS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
ANY THUNDERSTORM THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAIN WHICH MAY RESULT FLOODING OF LOW-LYING AND POORLY DRAINED
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A SERIES OF WEAK COLD FRONTS MOVING ACROSS THE AREA THROUGH SATURDAY
WILL CONTINUE A CHANCE FOR THUNDERSTORMS. IN ADDITION... STORMS
DEVELOPING OVER THE HIGH PLAINS OF EASTERN COLORADO AND NORTHEAST
NEW MEXICO... MAY PERIODICALLY MOVE INTO PORTIONS OF OKLAHOMA AND
NORTH TEXAS MAINLY DURING THE OVERNIGHT AND EARLY MORNING HOURS.

OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR FLASH FLOODING... MAIN-STEM RIVER
FLOODING COULD CONTINUE TO INCREASE THROUGH THE WEEK...WHICH WILL
IMPACT ALREADY FULL LAKES AND RESERVOIRS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

CJS

In the hours before

Special weather statement, Jul 10, 2:20 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT TUE JUL 10 2007

OKZ048-102030-
ATOKA OK-
320 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF BOGGY DEPOT
STATE PARK AT 320 PM CDT...MOVING EAST SOUTHEAST AT 15 MPH.
CONDITIONS ARE FAVORABLE FOR QUICK INTENSIFICATION WITH SEVERE
WEATHER AND VERY HEAVY RAIN POSSIBLE.

PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jul 10, 2:28 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT TUE JUL 10 2007

OKZ043-102045-
COAL OK-
328 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER COAL COUNTY AT 328 PM
CDT...MOVING EAST AT 10 MPH. CONDITIONS ARE FAVORABLE FOR
INTENSIFICATION WITH SEVERE WEATHER AND VERY HEAVY RAIN POSSIBLE.

PEOPLE IN COAL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Local storm report, Jul 10, 2:35 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             3 W NILES               35.43N 98.30W
07/09/2007  E1.75 INCH       CANADIAN           OK   PUBLIC

0410 PM     TSTM WND GST     HINTON                  35.47N 98.36W
07/09/2007  E70.00 MPH       CADDO              OK   PUBLIC

0415 PM     HAIL             HINTON                  35.47N 98.36W
07/09/2007  E1.00 INCH       CADDO              OK   PUBLIC

0440 PM     HAIL             2 WSW NILES             35.42N 98.28W
07/09/2007  E1.00 INCH       CANADIAN           OK   PUBLIC

0440 PM     HAIL             3 SE RED ROCK CANYON SP 35.42N 98.31W
07/09/2007  E1.50 INCH       CADDO              OK   PUBLIC

0450 PM     HAIL             3 W NILES               35.43N 98.30W
07/09/2007  E1.75 INCH       CANADIAN           OK   PUBLIC

0525 PM     HAIL             3 N SPARKS              35.65N 96.82W
07/09/2007  E0.88 INCH       LINCOLN            OK   PUBLIC

            STRONG WINDS ALSO BLEW OVER HEAVY LAWN FURNITURE INTO THE
            POOL.

0535 PM     TSTM WND DMG     SPARKS                  35.61N 96.82W
07/09/2007                   LINCOLN            OK   PUBLIC

            3 INCH DIAMETER TREE LIMBS DOWNED

0535 PM     HAIL             SPARKS                  35.61N 96.82W
07/09/2007  E1.00 INCH       LINCOLN            OK   EMERGENCY MNGR

0540 PM     HAIL             1 E SPARKS              35.61N 96.80W
07/09/2007  E1.00 INCH       LINCOLN            OK   EMERGENCY MNGR

0545 PM     HAIL             1 E SPARKS              35.61N 96.80W
07/09/2007  E1.25 INCH       LINCOLN            OK   PUBLIC

0556 PM     TSTM WND DMG     OKLAHOMA CITY           35.47N 97.51W
07/09/2007                   OKLAHOMA           OK   AMATEUR RADIO

            1/1/2-2 INCH TREE LIMBS DOWN.

0605 PM     TSTM WND DMG     OKLAHOMA CITY           35.47N 97.51W
07/09/2007                   OKLAHOMA           OK   FIRE DEPT/RESCUE

            A FEW TREES AND A POWER POLE DOWNED ALONG KELLEY AVENUE
            BETWEEN NE 10TH AND NE 29TH STREETS.

0605 PM     HAIL             4 E SEMINOLE            35.23N 96.60W
07/09/2007  E0.75 INCH       SEMINOLE           OK   EMERGENCY MNGR

            REPORTED ON HWY 9.

0633 PM     HAIL             NORMAN                  35.22N 97.44W
07/09/2007  E0.75 INCH       CLEVELAND          OK   AMATEUR RADIO

            REPORTED AT 48TH AND WEST MAIN STREET.

0633 PM     HAIL             NORMAN                  35.22N 97.44W
07/09/2007  E0.75 INCH       CLEVELAND          OK   TRAINED SPOTTER

            REPORTED AT ROBINSON AND NORTH INTERSTATE DRIVE.

0635 PM     TSTM WND GST     NORMAN                  35.22N 97.44W
07/09/2007  E65.00 MPH       CLEVELAND          OK   AMATEUR RADIO

            REPORTED AT 48TH AND WEST MAIN STREET.

0640 PM     TSTM WND GST     NORMAN                  35.22N 97.44W
07/09/2007  M59.00 MPH       CLEVELAND          OK   MESONET

            OKLAHOMA MESONET.

0645 PM     TSTM WND GST     NORMAN                  35.22N 97.44W
07/09/2007  M68.00 MPH       CLEVELAND          OK   MESONET

            OKLAHOMA MESONET.

0646 PM     HAIL             NORMAN                  35.22N 97.44W
07/09/2007  E0.88 INCH       CLEVELAND          OK   TRAINED SPOTTER

            REPORTED NEAR NW 48TH AND TECUMSEH.

0648 PM     TSTM WND DMG     NORMAN                  35.22N 97.44W
07/09/2007                   CLEVELAND          OK   NWS EMPLOYEE

            LARGE TREES DOWNED OR LARGE LIMBS BROKEN IN NORMAN AND ON
            THE UNIVERSITY OF OKLAHOMA CAMPUS...ESPECIALLY ALONG
            JENKINS AVENUE INCLUDING REEVES PARK.. THE BAND PRACTICE
            FIELD.. NEAR LAW SCHOOL AND AT NATIONAL WEATHER CENTER.

0648 PM     TSTM WND GST     NORMAN                  35.22N 97.44W
07/09/2007  M66.00 MPH       CLEVELAND          OK   OFFICIAL NWS OBS

            MEASURED AT NATIONAL WEATHER CENTER.

0652 PM     TSTM WND DMG     1 SW GOLDSBY            35.12N 97.48W
07/09/2007                   MCCLAIN            OK   PUBLIC

            SMALL ASH TREE DOWNED AND KIDS PLAY SET DESTROYED.

0655 PM     TSTM WND DMG     3 NW NOBLE              35.17N 97.43W
07/09/2007                   CLEVELAND          OK   PUBLIC

            5 INCH DIAMETER BRANCHES BROKEN.

0704 PM     TSTM WND GST     4 NE WASHINGTON         35.10N 97.43W
07/09/2007  E60.00 MPH       MCCLAIN            OK   PUBLIC

0710 PM     HAIL             9 NNW PUTNAM            35.98N 99.03W
07/09/2007  E1.75 INCH       DEWEY              OK   PUBLIC

0715 PM     TSTM WND GST     PINK                    35.26N 97.12W
07/09/2007  M70.00 MPH       POTTAWATOMIE       OK   TRAINED SPOTTER

0720 PM     HAIL             1 N SLAUGHTERVILLE      35.11N 97.28W
07/09/2007  E0.75 INCH       CLEVELAND          OK   PUBLIC

0730 PM     HAIL             3 ENE LEXINGTON         35.04N 97.28W
07/09/2007  E0.75 INCH       CLEVELAND          OK   PUBLIC

0730 PM     FLASH FLOOD      WEWOKA                  35.14N 96.50W
07/09/2007                   SEMINOLE           OK   LAW ENFORCEMENT

            SEVERAL ROADS IN WEWOKA ARE IN THE PROCESS OF BEING
            CLOSED INCLUDING SEMINOLE STREET, 14TH AND OCHEESEE.

0742 PM     FLASH FLOOD      HOLDENVILLE             35.08N 96.40W
07/09/2007                   HUGHES             OK   EMERGENCY MNGR

            HWY 48 AND NUMEROUS CITY STREETS IN TOWN FLOODED AND
            CLOSED.

0745 PM     HAIL             PUTNAM                  35.86N 98.97W
07/09/2007  E1.00 INCH       DEWEY              OK   PUBLIC

0745 PM     TSTM WND GST     PUTNAM                  35.86N 98.97W
07/09/2007  E60.00 MPH       DEWEY              OK   PUBLIC

0800 PM     HAIL             11 WNW THOMAS           35.81N 98.93W
07/09/2007  E0.75 INCH       CUSTER             OK   PUBLIC

0915 PM     TSTM WND DMG     1 W ATOKA               34.38N 96.15W
07/09/2007                   ATOKA              OK   EMERGENCY MNGR

            LARGE TREE FELL THROUGH ROOF OF HOME.

0920 PM     TSTM WND DMG     CANEY                   34.23N 96.21W
07/09/2007                   ATOKA              OK   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN

1029 PM     TSTM WND GST     CHICKASHA               35.04N 97.95W
07/09/2007  M64.00 MPH       GRADY              OK   AWOS

            KCHK AWOS

1036 PM     HAIL             5 E UNION CITY          35.39N 97.85W
07/09/2007  E0.75 INCH       CANADIAN           OK   AMATEUR RADIO

            2 NORTH OF HWY 152

1050 PM     TSTM WND GST     2 SSE CHICKASHA         35.01N 97.94W
07/09/2007  M65.00 MPH       GRADY              OK   MESONET

            REPORTED BY OK MESONET

0100 AM     HAIL             2 SE ELMORE CITY        34.60N 97.37W
07/10/2007  E0.75 INCH       GARVIN             OK   PUBLIC

0315 AM     HAIL             PAYNE                   34.90N 97.53W
07/10/2007  E0.88 INCH       MCCLAIN            OK   PUBLIC

0340 AM     TSTM WND DMG     2 N PURCELL             35.04N 97.37W
07/10/2007                   MCCLAIN            OK   PUBLIC

            A DECK WAS DAMAGED AT A RESIDENCE NORTH OF PURCELL. TIME
            IS ESTIMATED.

0400 AM     FLASH FLOOD      NEWCASTLE               35.25N 97.60W
07/10/2007                   MCCLAIN            OK   LAW ENFORCEMENT

            SEVERAL CITY STREETS CLOSED DUE TO HIGH WATER INCLUDING
            HARVEY, SANTA FE AND A BRIDGE ON NW 16TH WASHED OUT.

0420 AM     HEAVY RAIN       2 E BLANCHARD           35.15N 97.62W
07/10/2007  M4.84 INCH       MCCLAIN            OK   NWS EMPLOYEE

            4.84 INCHES MEASURED SINCE 1 AM. AN ESTIMATED 4.42 INCHES
            FELL BETWEEN 300 AM AND 420 AM. REPORT PROVIDED BY
            OFF-DUTY SPC FORECASTER.

0435 AM     FLASH FLOOD      NORMAN                  35.22N 97.44W
07/10/2007                   CLEVELAND          OK   EMERGENCY MNGR

            HIGH WATER IMPACTING HOMES. SEVERAL ROADS UNDER WATER.

0450 AM     FLASH FLOOD      PAULS VALLEY            34.74N 97.22W
07/10/2007                   GARVIN             OK   LAW ENFORCEMENT

            FLOODING OF HWY 19.

0530 AM     FLASH FLOOD      WYNNEWOOD               34.64N 97.16W
07/10/2007                   GARVIN             OK   LAW ENFORCEMENT

            LALEL ROAD JUST NORTH OF WYNNEWOOD CLOSED DUE TO
            FLOODING.

0530 AM     FLASH FLOOD      2 N PAULS VALLEY        34.77N 97.22W
07/10/2007                   GARVIN             OK   LAW ENFORCEMENT

            GUN CLUB ROAD CLOSED DUE TO FLOODING OF PAULS VALLEY
            LAKE.

0530 AM     FLASH FLOOD      PAULS VALLEY            34.74N 97.22W
07/10/2007                   GARVIN             OK   LAW ENFORCEMENT

            APPROXIMATELY 25 COUNTY ROADS WERE CLOSED AND SEVERAL
            BRIDGES WERE WASHED OUT IN AND AROUND PAULS VALLEY DUE TO
            FLOODING.

0530 AM     FLASH FLOOD      1 S PAULS VALLEY        34.73N 97.22W
07/10/2007                   GARVIN             OK   LAW ENFORCEMENT

            LIBERTY ROAD AND HWY 77 WAS CLOSED DUE TO FLOODING.

0600 AM     FLASH FLOOD      8 ESE TUTTLE            35.25N 97.69W
07/10/2007                   GRADY              OK   LAW ENFORCEMENT

            BRIDGE WASHED OUT DUE TO FLOODING ON COUNTY ROAD 1240 -
            AKA GOLF COURSE ROAD -CLOSED FROM THE COUNTY LINE TO 1
            MILE WEST OF THE COUNTY LINE.

0600 AM     FLASH FLOOD      NORMAN                  35.22N 97.44W
07/10/2007                   CLEVELAND          OK   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED DUE TO FLOODING INCLUDING NEAR THE
            INTERSECTION OF FRANKLIN AND SOONER RD, ROCK CREEK AND
            TECUMSEH ROADS BETWEEN 60TH AND 72ND, AND NEAR THE

            INTERSECTION OF 132ND AND CEDAR LANE IN SOUTHEAST NORMAN.

0600 AM     FLASH FLOOD      TURNER FALLS            34.42N 97.15W
07/10/2007                   MURRAY             OK   LAW ENFORCEMENT

            LOW WATER CROSSING NEAR THE ENTRANCE TO TURNER FALLS PARK
            CLOSED DUE TO HONEY CREEK FLOWING OUT OF ITS BANKS.

0624 AM     HAIL             OKLAHOMA CITY           35.47N 97.51W
07/10/2007  E0.75 INCH       OKLAHOMA           OK   LAW ENFORCEMENT

            OCCURRING AT NE 50TH AND I-35.

0630 AM     HEAVY RAIN       1 W EDMOND              35.65N 97.50W
07/10/2007  M4.70 INCH       OKLAHOMA           OK   TRAINED SPOTTER

            MEASURED 1/4 MILE SOUTHEAST OF EDMOND ROAD AND WESTERN

0641 AM     FLASH FLOOD      COLE                    35.10N 97.57W
07/10/2007                   MCCLAIN            OK   LAW ENFORCEMENT

            STATE HIGHWAY 74B AT PENN CLOSED DUE TO HIGH WATER.

0645 AM     FLASH FLOOD      SHAWNEE                 35.34N 96.92W
07/10/2007                   POTTAWATOMIE       OK   EMERGENCY MNGR

            SQUIRREL CREEK OUT OF ITS BANKS ON THE SOUTH SIDE OF
            SHAWNEE. CAMPERS WERE EVACUATED AROUND 8AM AS CREEK
            CONTINUED RISING.

0700 AM     FLASH FLOOD      2 N FITTSTOWN           34.65N 96.63W
07/10/2007                   PONTOTOC           OK   LAW ENFORCEMENT

            HWY 99 DETOUR CLOSED DUE TO FLOODING.

0700 AM     FLASH FLOOD      8 SSE ADA               34.67N 96.61W
07/10/2007                   PONTOTOC           OK   LAW ENFORCEMENT

            COUNTY ROAD 1630 WEST OF HWY 99 CLOSED DUE TO FLOODING.

0700 AM     FLASH FLOOD      7 S ADA                 34.68N 96.66W
07/10/2007                   PONTOTOC           OK   LAW ENFORCEMENT

            COUNTY ROAD 3560 BETWEEN 1610 AND 1620 IS CLOSED DUE TO
            FLOODING.

&&

JLP/DS/DW
Special weather statement, Jul 10, 2:35 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CDT TUE JUL 10 2007

OKZ052-102045-
BRYAN OK-
335 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

AT 335 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS DEVELOPING OVER
NORTHERN SIDES OF LAKE TEXOMA...MOVING EAST SOUTHEAST AT 15 MPH.
CONDITIONS ARE FAVORABLE FOR QUICK INTENSIFICATION WITH SEVERE
WEATHER AND EXTREMELY HEAVY RAIN POSSIBLE.

PEOPLE IN BRYAN COUNTY...INCLUDING THE CITY OF DURANT...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Jul 10, 3:09 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CDT TUE JUL 10 2007

OKZ050-102130-
LOVE OK-
409 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF BURNEYVILLE AT
409 PM CDT...MOVING EAST AT 10 MPH. CONDITIONS ARE FAVORABLE FOR
QUICK INTENSIFICATION WITH SEVERE WEATHER POSSIBLE.

PEOPLE IN LOVE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jul 10, 3:15 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT TUE JUL 10 2007

OKZ043-102130-
COAL OK-
415 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF CENTRAHOMA AT 415
PM CDT...MOVING SOUTHEAST AT 10 MPH. CONDITIONS ARE FAVORABLE FOR
INTENSIFICATION WITH SEVERE WEATHER POSSIBLE.

PEOPLE IN COAL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES

The radar

The Dallas/Ft Worth radar (KFWS), 175 km away, was scanning. The volume nearest the first event began at 21:35 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Bryan

When
July 10, 3:34 PM CST
Where
Bryan County, 4 mi S of Durant
Measured
58 kt (67 mph) estimated gust
Reported by
AWOS
Coordinates
33.942, -96.380

Thunderstorm Wind, Bryan

When
July 10, 3:35 PM CST
Where
Bryan County, Durant
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.000, -96.380

Two power lines were blown down. Monetary damages were estimated.

Flash Flood, Bryan

When
July 10, 4:00 PM CST to 5:45 PM CST
Where
Bryan County, Durant
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.000, -96.380

Mulberry and Briarwood Streets were closed due to high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32063, 32212, 47345.